MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE VRS GLENOID VRS BONE AND IMPLANT MODEL; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. COMPREHENSIVE VRS GLENOID VRS BONE AND IMPLANT MODEL; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 110027734, compr vrs glen pps min tpr adr, lot # 66402490.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-00010.
 
Event or Problem Description
It was reported that the bone model and the implant did not match patient anatomy at all at the time of surgery.The surgeon felt it was in the best interest to not remove bone that is necessary for the pmi to be placed.A scan was provided that verifies the bone to be excised is intact, causing the implant to not fit correctly.The technique for this was provided indicating removal of said bone with model of patient's anatomy.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
It was further reported that to complete the procedure, the surgeon implanted a spacer until another product matched implant could be made.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event of the vrs not fitting the patient cannot be confirmed.However, it was confirmed with pmi scans that the necessary reaming was not performed.Visual examination of the returned product identified the product was returned in its original packaging but opened.Parts are 100% inspected at the time of manufacture with a blue lights scan and a functional fit test is performed with the bone and implant model.Medical records were not provided.A review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to use error as the necessary bone reaming for fit per procedure was not performed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).D6a - 2007.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient had initial surgery about 17 years ago.The surgeon felt it was in the best interest to not remove bone that is necessary for the pmi implant to be placed.Scan was provided that verifies the bone to be excised is intact, causing the implant to not fit correctly.The technique for this was provided indicating removal of said bone with model of patient's anatomy.

Brand Name
COMPREHENSIVE VRS GLENOID VRS BONE AND IMPLANT MODEL
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18464390
Report Number0001825034-2024-00011
Device Sequence Number19604788
Product Code PHX
UDI-Device Identifier00880304818958
UDI-Public(01)00880304818958(17)240503(10)66402581
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152754
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model NumberN/A
Device Catalogue Number110019066
Device Lot Number66402581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/09/2024
03/21/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/02/2024
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown